MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVSR SHLDR GLNSP +3 36MM; EXTREMITIES IMPLANTS

ZIMMER BIOMET, INC. COMP RVSR SHLDR GLNSP +3 36MM; EXTREMITIES IMPLANTS
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Bacterial Infection (1735); Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an initial surgery approximately 3 years ago, subsequently the patient had a revision for the removal of the glenosphere implant, during the surgery a fractured screw was partially removed; however, some of the screw remained in the glenoid.Also, the bacteriology was positive for cuti acnes, but no intraoperative septic signs, nor pain before the breakage of the material.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: catalog #: 110032430, comp aug mini bsplt w tpr lg, lot # unknown; catalog #: unknown, screw, lot # unknown.Report source: france.The customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-00453, 0001825034-2023-00455.
 
Additional Manufacturer Narrative
Cmp-0865395 medical product: catalog #: 110032430, comp aug mini bsplt w tpr lg, lot # 64836356 catalog #: 180561, comp nlk scr 3.5hex 4.75x35 st, lot # 093390 catalog #: 180560, comp nlk scr 3.5hex 4.75x30 st, lot # 380220 catalog #: 180559, comp nlk scr 3.5hex 4.75x25 st, lot # 376920 catalog #: 00434903603, 36mm ã¿ +3mm offset poly line, lot # 64687488 catalog #: 00434901413, 14mm ã¿ 130mm length humeral stem, lot # 64759385 if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-00453, 0001825034-2023-00455, 0001825034-2023-00756, 0001825034-2023-00757.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Proposed annex g code: mechanical (g04) - head.Reported event was confirmed as visual examination of the provided photos show the screws holding the baseplate had broken.Further examination was not completed as the products were not returned.Medical records/radiographs identified the following: significant findings include three separate fracture screw fragments within the glenoid with bone erosion along the glenoid could represent evidence of patient infection.Overall fit and alignment of implants on post-op images is appropriate.Mild osteopenia is present.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined for the fractured screws.The root cause of the infection was determined to be unrelated to the implanted zimmer biomet device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient had an initial surgery approximately 3 years ago, subsequently they then had a revision for the removal of the glenosphere implant and baseplate pullout.During the revision there was a broken screw that was partially removed, however some the screw remained in the glenoid.Also, the bacteriology was positive for cuti acnes, but there were no intraoperative septic signs, nor pain before the breakage of the material.Attempts have been made and there is no further information at this time.

Brand Name
COMP RVSR SHLDR GLNSP +3 36MM
Common Device Name
EXTREMITIES IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16486644
Report Number0001825034-2023-00454
Device Sequence Number20308224
Product Code KWS
UDI-Device Identifier00880304475779
UDI-Public(01)00880304475779(17)300326(10)245030
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080642
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number115313
Device Lot Number245030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/17/2023
08/16/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/05/2023
08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown